zbMATH — the first resource for mathematics

A ‘universal’ construction of Artstein’s theorem on nonlinear stabilization. (English) Zbl 0684.93063
Summary: This note presents an explicit proof of the theorem - due to Z. Artstein [Nonlinear Anal., Theory Methods Appl. 7, 1163-1173 (1983; Zbl 0525.93053)] - which states that the existence of a smooth control- Lyapunov function implies smooth stabilizability. Moreover, the result is extended to the real-analytic and rational cases as well. The proof uses a ‘universal’ formula given by an algebraic function of Lie derivatives; this formula originates in the solution of a simple Riccati equation.

93D15 Stabilization of systems by feedback
93D20 Asymptotic stability in control theory
93C10 Nonlinear systems in control theory
Full Text: DOI
[1] Artstein, Z., Stabilization with relaxed controls, Nonlinear anal., 1163-1173, (1983) · Zbl 0525.93053
[2] Dayawansa, W.P.; Martin, C.F., Asymptotic stabilization of two dimensional real analytic systems, Systems control lett., 12, 205-211, (1989) · Zbl 0673.93064
[3] Delchamps, D.F., Analytic stabilization and the algebraic Riccati equation, (), 1396-1401
[4] Jurdjevic, V.; Quinn, J.P., Controllability and stability, J. differential equations, 28, 381-389, (1978) · Zbl 0417.93012
[5] Kawski, M., Stabilization of nonlinear systems in the plane, Systems control lett., 12, 169-175, (1989) · Zbl 0666.93103
[6] Hörmander, L., The analysis of linear partial differential operators II, (1983), Springer Berlin
[7] Sontag, E.D., A Lyapunov-like characterization of asymptotic controllability, SIAM J. control optim., 21, 462-471, (1983) · Zbl 0513.93047
[8] Sontag, E.D., Continuous stabilizers and high-gain feedback, IMA J. math. control and inform., 3, 237-253, (1986) · Zbl 0628.93009
[9] Sontag, E.D., Smooth stabilization implies coprime factorization, IEEE trans. automat. control, 34, 435-443, (1989) · Zbl 0682.93045
[10] Sontag, E.D.; Sussmann, H.J., Remarks on continuous feedback, () · Zbl 0455.15009
[11] Tsinias, J., Sufficient lyapunovlike conditions for stabilization, Math. control signals systems, 2, 343-347, (1989)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.